MAUDE Adverse Event Report: NEXT ORTHOSURGICAL BONE TAP MIS 4.5; TAP, BONE

NEXT ORTHOSURGICAL BONE TAP MIS 4.5; TAP, BONE
Model Number CBZB005-45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
During lumbar spine surgery, a bone tap mis 4.5 mm fractured during normal use.The distal tip of the bone tap remained retained within the patient's bone and could not be retrieved intraoperatively.No patient injury, adverse clinical outcome, or additional medical or surgical intervention related to harm was reported.The device did not perform as intended.The event is considered a device malfunction with potential for serious injury if it were to recur.
 
Additional Manufacturer Narrative
On (b)(6) 2025, during a lumbar spine surgical procedure performed at (b)(6) hospital in (b)(6), a bone tap, mis 4.5 (catalog number cbzb005-45, lot number 002156d13), manufactured by next orthosurgical inc., was used to prepare bone for pedicle screw insertion.During the procedure, the surgeon initially used a 5.0 mm bone tap; however, bone material became lodged in the tap, preventing guide wire passage.The surgical plan was adjusted to perform sequential tapping using a 4.5 mm bone tap followed by a 6.5 mm tap prior to insertion of a 7.0 mm screw.While tapping at the l5 vertebral level using the 4.5 mm bone tap, the device fractured intraoperatively, resulting in separation of the distal tip, which remained retained within the bone.The fragment could not be removed during the procedure.No patient injury, adverse clinical outcome, or medical intervention related to device-caused harm was reported.The complaint record indicates that there have been no reported problems with the patient since the surgery.The device involved in the event was not available for return or physical evaluation, as the fractured fragment remained retained in the patient and no device sample was returned to the manufacturer.As part of the investigation, the manufacturer reviewed the device history record (dhr) for the affected lot and confirmed that the device met all inspection and release criteria.No manufacturing nonconformances were identified.The investigation also included review of images provided by the user facility and comparison with a prior similar complaint involving the same product and lot, which demonstrated similar fracture characteristics.Based on the available information, the investigation concluded that the fracture likely occurred due to external forces applied during use, with no evidence of a device design or manufacturing defect.This event is reported as a device malfunction, as recurrence of the fracture could reasonably cause or contribute to serious injury, in accordance with 21 cfr part 803.

Brand Name
BONE TAP MIS 4.5
Common Device Name
TAP, BONE
Manufacturer (Section D)
NEXT ORTHOSURGICAL
3279 corporate view
suite a
vista CA 92081
Manufacturer (Section G)
NEXT ORTHOSURGICAL
3279 corporate view
suite a
vista CA 92081
Manufacturer Contact
yusuke nakamura
3270 corporate view
suite a
vista, CA 92081
7602953613
MDR Report Key24222175
Report Number3010020754-2026-00003
Device Sequence Number8196968
Product Code LXH
UDI-Device Identifier00840314121103
UDI-Public(01)00840314121103(10)002156D13
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCBZB005-45
Device Lot Number002156D13
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexUnknown
Patient Weight77 KG